MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-6-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis: as found condition: the axium prime device was returned for analysis within a shipping box and within an opened axium prime outer carton.Visual inspection/damage location details: the axium prime pusher was found undamaged.The implant coil was found broken from the detach element at the coil shell weld.The implant was not returned for analysis.Testing/analysis: the axium prime implant coil could not be used for resistance testing due to the damaged condition.The axium prime implant coil tip od (outer diameter) could not be measured as it was not returned for analysis.The introducer sheath id (inner diameter) could not be measured as it was not returned.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed but could not be ruled out.The implant coil was found broken, indicative of resistance.There were no reported issues pushing the axium prime implant coil from within the introducer sheath during hydration per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage/break to the implant.As the introducer was not returned for analysis, any contribution of the introducer sheath towards the resistance could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for left posterior communicant segment aneurysm with a max diameter of 3.8mm and a 3.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that axium coil encountered resistance and stuck in sheath.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The event did not lead to or extend patient hospitalization.No patient symptoms or complications were associated with this event.Additional information received reported there was resistance in two coils.The cause of the resistance was not determined.Continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).The procedure was carried out according to what was indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.The procedure was completed by opening the sheath, immersing it in saline solution, and proceed to raise it through the microcatheter.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24716038
Report Number9617601-2026-02092
Device Sequence Number20360834
Product Code KRD
UDI-Device Identifier00847536038219
UDI-Public(01)00847536038219(17)260728(10)227053066
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Model NumberAPB-4-6-3D-SS
Device Catalogue NumberAPB-4-6-3D-SS
Device Lot Number227053066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale